Arizona, 2004Damaging Wind in Arizona, April 1, 2004
April 1, 2004 · NWS TWC · 1 event in 1 county or zone
Thunderstorms moving in from Northern Mexico generated strong gusty winds and large areas of blowing dust across Southern Cochise County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving in from Northern Mexico generated strong gusty winds and large areas of blowing dust across Southern Cochise County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Apr 1, 2:10 PM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 1, 2:10 PM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST THU APR 1 2004
SOUTHEAST ARIZONA FORECAST DISCUSSION
.SYNOPSIS...A COMPLEX WEATHER PATTERN WILL RESULT IN A PAIR OF
WEATHER SYSTEMS IMPACTING THE REGION INTO THE WEEKEND. THE FIRST
SYSTEM WILL TRACK THROUGH BAJA TONIGHT AND BRING ANOTHER ROUND OF
SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA. ANOTHER SYSTEM
DROPPING SOUTH THROUGH NEVADA WILL BRING MORE SHOWERS AND
THUNDERSTORMS FRIDAY INTO SUNDAY. UNSETTLED WEATHER CAN BE EXPECTED
TO CONTINUE INTO EARLY NEXT WEEK...WITH IMPROVING WEATHER BY THE
MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...HIGH LEVEL CLOUDINESS COVERS MOST OF SOUTHEAST ARIZONA
THIS AFTERNOON. CLOUD COVER ASSOCIATED WITH CUT-OFF UPPER LOW NEAR
BAJA SPUR WHICH IS CURRENTLY MOVING ESE. 12Z TUCSON SOUNDING SHOWED
THAT THE MID-LEVEL MOISTURE THAT WAS AROUND YESTERDAY HAS PUSHED OUT
OF THE AREA...WHILE THE LOW LEVELS NEAR THE SURFACE ARE NOW MOIST
THANKS TO WEDNESDAY RAIN EVENT...WITH SURFACE DEWPOINTS IN THE 40S
TO LOWER 50S. CLOUD COVER HAS PUT A LID ON CONVECTION AT THE MOMENT
BUT AS MORE DYNAMICS MOVE IN TONIGHT...EXPECT SHOWERS AND
THUNDERSTORMS TO BREAK OUT.
THIS WEEK HAS BEEN RATHER CRAZY IN TRYING TO ASSESS WHAT THE MODELS
TRYING TO RESOLVE WITH THIS COMPLEX WEATHER PATTERN. IT HAS BEEN
FRUSTRATING AND AFTER A LOT OF CONFIDENCE YESTERDAY...THE LEVEL HAS
LOWERED A BIT TODAY. ANYWAY...BAJA LOW WILL WEAKEN TONIGHT AND
BECOME AND OPEN WAVE OVER NORTHERN MEXICO...THUS THERE WILL BE
LITTLE IF ANY DYNAMICS AROUND FOR SCATTERED POPS WHICH 12Z MOS
GUIDANCE IS ALSO HINTING AT WITH POPS NOW IN THE SINGLE DIGITS.
HOWEVER WE WILL GET SOME DYNAMICS FROM UPSTREAM SYSTEM WHICH WILL
CLOSE OFF TONIGHT AS IT DROPS INTO SOUTHERN CALIFORNIA ON FRIDAY.
THE ONLY THING THAT CONCERNS ME IS THAT IF THE MESO-ETA IS RIGHT WE
MAY DRY SLOT FRIDAY...HAVE LESS CLOUD/WARMER TEMPERATURES AND MORE
WIND SINCE GRADIENT TIGHTENS WITH 700 MB WINDS AROUND 40 KTS. MOS
GUIDANCE IS GIVING THE AREA 20-30 MPH WITH HIGHER GUSTS. RH VALUES
SHOULD REMAIN ABOVE 15%...SO NO NEED WORRY ABOUT FIRE WEATHER
CONCERNS. IF YOU BUY THE 12Z MESO-ETA...THERE WILL BE A LITTLE BIT
TONIGHT AND THEN NOTHING UNTIL AT THE EARLIEST SATURDAY AFTERNOON.
THIS WOULD MAKE THE CURRENT FORECAST WAY TOO WET. HOWEVER...ITS BEST
TO STAY THE COARSE DUE TO MODEL UNCERTAINTY. THE REMAINDER OF THE
WEEKEND FORECAST LOOKS FINE WITH UPPER LOW OVER THE STATE. SYSTEM
SHOULD BE EAST OF THE STATE BY TUESDAY.
&&
.CLIMATE...THE MARCH NUMBERS ARE IN AND WAS IT WARM OR WHAT BOTH
TUCSON AND DOUGLAS SET ALL-TIME WARMEST MARCH. CHECK RECORD REPORT
(WMO HEADER SXUS75 KTWC) FOR DETAILS. A DETAILED CLIMATE REPORT FOR
TUCSON CAN BE FOUND ON OUR WEBSITE AT (ALL LOWER CASE):
HTTP://WWW.WRH.NOAA.GOV/TUCSON/CLIMATE/2004/MAR04.HTML
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JRG
Hazardous weather outlook, Apr 1, 7:00 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
700 AM MST THU APR 01 2004
AZZ019-029>035-021400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
700 AM MST THU APR 01 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ANOTHER
ROUND OF THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT AS A LOW
PRESSURE SYSTEM NEAR BAJA TRACKS EAST. SMALL HAIL AND MODERATE
DOWNPOURS MAY ACCOMPANY A FEW OF THE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUT UNSETTLED WEATHER
CAN BE EXPECTED THROUGH EARLY IN THE WEEK AS TWO WEATHER SYSTEMS
IMPACT THE REGION. IMPROVING WEATHER WILL FOLLOW THESE STORMS AROUND
MID WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Cochise
- When
- April 1, 5:30 PM MST to 6:30 PM MST
- Where
- Cochise County, 6 mi E of Pearce
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.900, -109.717
Power pole knocked down in Sunizona.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, April 1, 200424 injured · $1.4 million · 1 event
- Lightning Strike in Pennsylvania, April 1, 2004$225,000 · 1 event
- Drought in Colorado, April 1 to 30, 200421 events
- Flooding in Massachusetts, April 1 to 4, 200411 events
- Drought in Utah, April 1 to 30, 20047 events
- Flooding in Vermont, April 1 to 3, 20044 events
- Flooding in Wisconsin, April 1 to 5, 20043 events
- Flooding in Montana, April 1 to 2, 20043 events
- Flooding in New Hampshire, April 1 to 3, 20043 events
- Flooding in New Hampshire, April 1 to 4, 20043 events
- Wildfire in Arizona, April 1 to 2, 20042 events
- Flood in Minnesota, April 1 to 12, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390313.